Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 179, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 23, 2019, 2:33 PM CDT for Lewis County, Missouri. It took effect at Jun 23, 2019, 5:52 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 2:33 PM CDT (19:33 UTC)
- In effect from
- Jun 23, 2019, 5:52 PM CDT
- Expired
- Jun 25, 2019, 6:17 AM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 3:09 PM CDT, 23 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 3:09 PM CDT, 23 hours 24 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
309 PM CDT Sat Jun 22 2019
.SHORT TERM... (Through Late Sunday Night)
Issued at 309 PM CDT Sat Jun 22 2019
MCS exited our forecast area recently is now rolling over the lower
Ohio River moving southeast. This laid out a well defined outflow
boundary clearly visible on satellite imagery extending westward
through the MO bootheel into southwest MO and towards the KC metro
area. This was the second MCS that affected our area today, with
the first well forecast on timing and track and this second one not
quite anticipated as well. This second MCS ultimately squashed the
advance of heat into our region today as it not only took several
more hours to exit but left a pretty substantial cold pool behind
it. Clouds are finally thinning over our region and this has
resulted in a modest temperature rebound into the 70s, with some
readings around 80 in central MO.
Temperatures should continue to recover into the early evening
hours, probably into the low-mid 80s across the region. Increasing
broadscale lift and a very unstable and moist airmass well to our
west will likely result in development of yet another MCS by late
evening that will advance eastward into central/northeast MO by
midnight and push further east overnight. This complex is
anticipate to weaken as it enters the forecast area later tonight
with the main severe threat associated with it for northeast/central
MO, diminishing approaching the STL metro area. In addition, this
will likely be capable of QPF of up to an inch or two. With many
areas in northeast/central MO and western IL having received bouts
of heavy rainfall recently, it will not take much to create a new
flash flood threat there. Will issue a new Flash Flood Watch to
call attention to this threat and continue it through Sunday
evening, as high PoPs are forecast there already.
Speaking of high PoPs on Sunday, the models take a significant upper
level impulse through our area on Sunday morning and this should
result in another round of showers and storms areawide in addition
to what falls tonight. This wet pattern will not change much
heading into Sunday night.
Max temperatures on Sunday will be fighting clouds and bouts of rain
all day and will probably not be much different than persistence,
with readings peaking from the mid 70s to the lower 80s. Lows
tonight and Sunday night will mainly be in the upper 60s and lower
70s.
TES
.LONG TERM... (Monday through Next Saturday)
Issued at 309 PM CDT Sat Jun 22 2019
Active weather will continue into Monday with the passage of a
strong upper level shortwave. Look for high PoPs to start,
dropping off during the day with loss of upper support and surface
frontal passage. Max temps should still remain a bit below normal.
A drier weather pattern still looks to be on tap for Tuesday into
the following weekend with rising heights and a large upper RIDGE
developing in the central CONUS. This pattern looks more like
summer. This will favor below normal PoPs and above normal
temperatures. The above normal temperatures may not be quite as
initimidating, however, as moisture return looks to be more limited
with a blocking surface high pressure laid out across the Deep
South. This should keep peak heat index values close to ambient
temps, and probably below 100F most areas.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 118 PM CDT Sat Jun 22 2019
A quieter period of weather is expected to dominate most of the
TAF sites until late this evening and overnight, with mainly VFR
conditions and, once the surface winds get straightened out from
earlier convection, a prevailing southerly surface wind. The next
round is of showers/storms is expected to develop to our west this
evening and move into UIN/COU late this evening or overnight, and
into the STL metro sites late tonight. A more significant round of
showers and storms is then expected to affect all TAF sites
during the day on Sunday, probably beginning during the morning
hours.
SPECIFICS FOR KSTL: Surface winds have been chaotic to say the
least, being affected by convective activity. The wind should
settle down and prevail more from the south soon. The
showers/storms expected to affect the terminal late tonight should
be weakening when it moves in and settled on a VCSH mention but
may need to be upgraded to VCTS or a TEMPO or prevailing group
later. Did already go prevaling with the more significant rain
event on Sunday but did not hit it too hard too soon with details
scant at this time.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 10 PM CDT this evening through Sunday
evening for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-
Lewis MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Shelby MO.
IL...Flash Flood Watch from 10 PM CDT this evening through Sunday
evening for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 22, 3:29 PM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sat Jun 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 329 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely. Some storms may be severe with damaging winds and large hail the primary threats. In addition, the threat of very heavy rainfall producing thunderstorms will exist, especially for areas north and west of Saint Louis. Where this threat is greatest and intersects with previous heavy rains from the past day, will result in a heightened flash flood risk for portions of northeast and central Missouri and west-central Illinois. Please refer to the Flash Flood Watch product that is in effect for further information. Major river flooding is ongoing along parts of the Mississippi and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will remain likely through Monday. Some storms may be severe on Sunday. The flash flood threat will persist for areas to the north and west of Saint Louis through Sunday evening. The chance for thunderstorms returns on Friday. Major river flooding is forecast to continue along parts of the Mississippi and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Spotters are also encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:08 PM CDT | Special Weather Statement | LSX | Knox | 52 min |
| Jun 23, 12:00 AM CDT | Special Weather Statement | LSX | Boone, Cole, Moniteau | 60 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.